You are here

Can We See the Mandelbrot Set?

by John Ewing

Award: George Pólya

Year of Award: 1996

Publication Information: The College Mathematics Journal, Vol. 26, No. 2, (1995), pp. 90-99

Summary: An inquiry into whether the dazzling pictures of Mandelbrot sets truly represent the complex set.

Read the Article

About the Author: (from The College Mathematics Journal, Vol. 26, No. 2, (1995))

John Ewing is a professor of mathematics at Indiana University, where he currently serves as chair of the department. Editor of the American Mathematical Monthly, he also served as its associate editor from 1981-1991. From 1980 to 1986 he was editor-in-chief of the Mathematical Intelligencer, and he now serves on editorial boards for several Springer-Verlag book series. His research has been in algebraic topology and related areas, including work in number theory and topological dynamics. In 1976 he shared the Lester R. Ford Award for expository writing, and in 1991 he was named the first George Pólya Lecturer.


Subject classification(s): Index | Fractal Geometry
Publication Date: 
Sunday, July 20, 2008